Alert archive / Iowa / Wind Chill Advisories in 2014
Wind Chill Advisory 1, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill advisory at Dec 31, 2013, 9:33 PM CST for 7 counties in Iowa. It took effect at Jan 1, 2014, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2013, 9:33 PM CST (03:33 UTC)
- In effect from
- Jan 1, 2014, 12:00 AM CST
- Expired
- Jan 1, 2014, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Des Moines, IA
Counties Cerro Gordo County, IA, Emmet County, IA, Hancock County, IA, Kossuth County, IA, Palo Alto County, IA, Winnebago County, IA, Worth County, IA
The radar
The Des Moines radar (KDMX), 167 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
879 WWUS43 KDMX 010333 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 933 PM CST TUE DEC 31 2013 ...BITTER COLD WIND CHILLS RETURN TO NORTHERN IOWA OVERNIGHT... .THE COMBINATION OF COLD AIR TEMPERATURES AND WINDS WILL PRODUCE BITTERLY COLD WIND CHILLS OVERNIGHT INTO NEW YEARS DAY MORNING. IAZ004>007-015>017-011145- /O.NEW.KDMX.WC.Y.0001.140101T0600Z-140101T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE 933 PM CST TUE DEC 31 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. * SHORT TERM TRENDS...TEMPERATURES WILL CONTINUE TO GRADUALLY FALL OVERNIGHT AS NORTHEAST WINDS PERSIST ALL NIGHT INTO WEDNESDAY MORNING. * WINDS CHILL VALUES...VALUES WILL DROP TO BETWEEN 20 AND 25 BELOW ZERO LATE TONIGHT INTO WEDNESDAY MORNING. * WINDS...NORTHEAST WINDS AT 10 TO 15 MPH WILL PERSIST INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
3 follow-up statements
017 WWUS43 KDMX 010955 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 355 AM CST WED JAN 1 2014 ...BITTER COLD WIND CHILLS NORTH...MODERATE SNOW SOUTHEAST... .ANOTHER REINFORCING SHOT OF COLD AIR CONTINUES TO SETTLE INTO IOWA THIS NEW YEARS MORNING AND WILL RESULT IN BITTER COLD WIND CHILLS TOWARD THE MINNESOTA BORDER. THE PARENT SYSTEM RESPONSIBLE FOR THIS WILL ALSO BRING SNOW TO CENTRAL AND SOUTHERN PORTIONS OF THE STATE WITH THE HIGHEST AMOUNTS SOUTHEAST. IAZ074-075-084>086-094>097-011800- /O.NEW.KDMX.WW.Y.0001.140101T1500Z-140102T0000Z/ MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...PELLA...KNOXVILLE...OSKALOOSA... CHARITON...ALBIA...OTTUMWA...LAMONI...LEON...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 355 AM CST WED JAN 1 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...LIGHT TO MODERATE SNOW WILL DEVELOP OVER SOUTHEAST IOWA BY LATE MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE ENDING OR DIMINISHING TOWARD 600 PM. * STORM TOTAL SNOW ACCUMULATIONS...TWO TO THREE INCHES OF SNOW WILL ACCUMULATE IN THE ADVISORY AREA BY EARLY THIS EVENING. * WINDS/VISIBILITY...10 TO 15 MPH NORTHEAST TO NORTH WINDS MAY PRODUCE MINOR BLOWING AND DRIFTING. VISIBILITIES MAY DROP TO A MILE OR LESS DURING PERIODS OF HEAVIER SNOW. * IMPACTS...SNOW COVERED ROADS AND REDUCED VISIBILITIES WILL PRODUCE HAZARDOUS CONDITIONS FOR HOLIDAY TRAVELERS THIS NEW YEARS DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IAZ004>007-015>017-011500- /O.CON.KDMX.WC.Y.0001.000000T0000Z-140101T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE 355 AM CST WED JAN 1 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * SHORT TERM TRENDS...TEMPERATURES AND WIND CHILLS WILL BE NEARLY STEADY OR SLOWLY FALLING PAST DAYBREAK AS BRISK NORTHEAST WINDS PERSIST INTO THE MORNING. * WINDS CHILL VALUES...WIND CHILLS WILL REMAIN BETWEEN 15 AND 25 BELOW ZERO INTO MID MORNING. * WINDS...NORTHEAST WINDS AT 10 TO 15 MPH WILL PERSIST INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SMALL
743 WWUS43 KDMX 011231 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 631 AM CST WED JAN 1 2014 ...BITTER COLD WIND CHILLS NORTH...MODERATE SNOW SOUTHEAST... .ANOTHER REINFORCING SHOT OF COLD AIR CONTINUES TO SETTLE INTO IOWA THIS NEW YEARS MORNING AND WILL RESULT IN BITTER COLD WIND CHILLS TOWARD THE MINNESOTA BORDER. THE PARENT SYSTEM RESPONSIBLE FOR THIS WILL ALSO BRING SNOW TO CENTRAL AND SOUTHERN PORTIONS OF THE STATE WITH THE HIGHEST AMOUNTS SOUTHEAST. IAZ074-075-084>086-094>097-011800- /O.CON.KDMX.WW.Y.0001.140101T1500Z-140102T0000Z/ MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...PELLA...KNOXVILLE...OSKALOOSA... CHARITON...ALBIA...OTTUMWA...LAMONI...LEON...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 631 AM CST WED JAN 1 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...LIGHT TO MODERATE SNOW WILL MOVE FROM CENTRAL INTO SOUTHEAST IOWA BY LATE MORNING AND CONTINUE THROUGH THE AFTERNOON BEFORE ENDING OR DIMINISHING TOWARD 600 PM. * STORM TOTAL SNOW ACCUMULATIONS...TWO TO THREE INCHES OF SNOW WILL ACCUMULATE IN THE ADVISORY AREA BY EARLY THIS EVENING. * WINDS/VISIBILITY...10 TO 15 MPH NORTHEAST TO NORTH WINDS MAY PRODUCE MINOR BLOWING AND DRIFTING. VISIBILITIES MAY DROP TO A MILE OR LESS DURING PERIODS OF HEAVIER SNOW. * IMPACTS...SNOW COVERED ROADS AND REDUCED VISIBILITIES WILL PRODUCE HAZARDOUS CONDITIONS FOR HOLIDAY TRAVELERS THIS NEW YEARS DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IAZ004>007-015>017-011500- /O.CON.KDMX.WC.Y.0001.000000T0000Z-140101T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE 631 AM CST WED JAN 1 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * SHORT TERM TRENDS...TEMPERATURES AND WIND CHILLS WILL BE NEARLY STEADY OR SLOWLY FALLING PAST DAYBREAK AS BRISK NORTHEAST WINDS PERSIST INTO THE MORNING. * WINDS CHILL VALUES...WIND CHILLS WILL REMAIN BETWEEN 15 AND 25 BELOW ZERO INTO MID MORNING. * WINDS...NORTHEAST WINDS AT 10 TO 15 MPH WILL PERSIST INTO WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SMALL
178 WWUS43 KDMX 011527 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 927 AM CST WED JAN 1 2014 ...MODERATE SNOW SOUTH...BITTER COLD PERSISTS NORTH... .MODERATE SNOW WILL FALL OVER SOUTHERN IOWA FOR MUCH OF TODAY RESULTING IN SEVERAL INCHES OF ACCUMULATION. MEANWHILE ACROSS NORTHERN IOWA WIND CHILL VALUES HAVE RISEN A BIT BUT WILL REMAIN VERY COLD FOR THE NEXT COUPLE OF DAYS. IAZ004>007-015>017-011630- /O.EXP.KDMX.WC.Y.0001.000000T0000Z-140101T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE 927 AM CST WED JAN 1 2014 ...WIND CHILL ADVISORY HAS EXPIRED... WIND CHILL VALUES HAVE SLOWLY RISEN THIS MORNING BUT REMAIN VERY COLD. THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE...BUT ANYONE VENTURING OUTSIDE SHOULD STILL TAKE COLD WEATHER PRECAUTIONS. TEMPERATURES AND WIND CHILLS WILL PLUMMET AGAIN TONIGHT AND ANOTHER ADVISORY MAY BE NECESSARY. $$ IAZ083-093-012330- /O.EXA.KDMX.WW.Y.0001.000000T0000Z-140102T0000Z/ CLARKE-RINGGOLD- INCLUDING THE CITIES OF...OSCEOLA...MOUNT AYR 927 AM CST WED JAN 1 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * SHORT TERM TRENDS...MODERATE SNOW HAS BEGUN ACROSS MUCH OF SOUTHERN IOWA AND WILL FALL FOR MUCH OF THE DAY BEFORE ENDING THIS EVENING. * STORM TOTAL SNOW ACCUMULATIONS...GENERALLY TWO TO THREE INCHES OF SNOW ARE FORECAST. * WINDS/VISIBILITY...10 TO 15 MPH NORTHEAST TO NORTH WINDS MAY PRODUCE MINOR BLOWING AND DRIFTING. VISIBILITIES MAY DROP TO A MILE OR LESS DURING PERIODS OF HEAVIER SNOW. * IMPACTS...SNOW COVERED ROADS AND REDUCED VISIBILITIES WILL PRODUCE HAZARDOUS CONDITIONS FOR HOLIDAY TRAVELERS THIS NEW YEARS DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ IAZ074-075-084>086-094>097-012330- /O.CON.KDMX.WW.Y.0001.000000T0000Z-140102T0000Z/ MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...PELLA...KNOXVILLE...OSKALOOSA... CHARITON...ALBIA...OTTUMWA...LAMONI...LEON...CORYDON...SEYMOUR... ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD 927 AM CST WED JAN 1 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * SHORT TERM TRENDS...MODERATE SNOW HAS BEGUN ACROSS MUCH OF SOUTHERN IOWA AND WILL FALL FOR MUCH OF THE DAY BEFORE ENDING THIS EVENING. * STORM TOTAL SNOW ACCUMULATIONS...GENERALLY TWO TO THREE INCHES OF SNOW ARE FORECAST. * WINDS/VISIBILITY...10 TO 15 MPH NORTHEAST TO NORTH WINDS MAY PRODUCE MINOR BLOWING AND DRIFTING. VISIBILITIES MAY DROP TO A MILE OR LESS DURING PERIODS OF HEAVIER SNOW. * IMPACTS...SNOW COVERED ROADS AND REDUCED VISIBILITIES WILL PRODUCE HAZARDOUS CONDITIONS FOR HOLIDAY TRAVELERS THIS NEW YEARS DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ LEE
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Dec 31, 5:37 PM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Dec 31, 5:37 PM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 537 PM CST TUE DEC 31 2013 .SHORT TERM /TONIGHT/... ISSUED AT 327 PM CST TUE DEC 31 2013 SNOW AREA OVER NORTHERN COUNTIES CONTINUED TO SHRINK THIS AFTERNOON AS A NOISE OF WARM AND UNSTIRRED AIR ALOFT FROM THE WEST SOUTHWEST. THIS WAS EVIDENT ON THE NAM SOUNDING AT KFOD AT 21Z. LIFT FROM FRONTOGENESIS OVER THE NORTHEAST MOVES QUICKLY EAST THIS EVENING. BASED ON LATEST RADAR AND SURFACE TRENDS...WILL TRIM ADVISORY BACK SHORTLY AND WILL LIKELY REMOVE BLACK HAWK COUNTY. THE NEXT SYSTEM WILL BE APPROACHING FROM THE WEST AFTER 06Z. THE SHORTWAVE IS OVER THE NORTHERN ROCKIES NOW IT WILL EMERGE INTO THE CENTRAL PLAINS LATE TONIGHT. THE MODELS ARE IN AGREEMENT DEVELOPING SN AFTER 06Z AND INCREASING TOWARDS 12Z. WILL INCREASE POPS APPROPRIATELY. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... ISSUED AT 327 PM CST TUE DEC 31 2013 NEXT S/WV WILL PRODUCE ANOTHER BAROCLINIC LEAF OF PRECIP BEGINNING VERY LATE TONIGHT AND WED. EXPECT THE SNOW TO BE OUT OF THE CWA BY 00Z/02. WILL GO NEAR CERTAIN POPS MOST AREAS. HAVE UPPED THE SNOWFALL AMOUNTS A LITTLE IN A BLEND BETWEEN 12Z RUNS AND THE CHANGE IN THE 18Z NAM12. WILL KEEP SNOWFALL ADVISORY CRITERIA...BUT EXPECT TO SEE A 1 TO 3 INCH ACCUMULATION BELOW U.S. 30. VERY COLD AIR WILL FOLLOW WITH SOME OF THE COLDEST AIR OF THE SEASON THUS FAR MOVING IN. HIGH MOVES OFF FAIRLY QUICKLY WITH WARMING SLATED FOR THE WEEKEND. ANOTHER CHANCE FOR SNOW BEFORE ARCTIC AIR IS REINFORCED WITH AN EVEN COLDER AIRMASS. THE COLD WILL REMAIN THROUGH THE REST OF THIS FORECAST PERIOD WITH NO ADDITIONAL SNOWFALL INTO THE MIDDLE OF NEXT WEEK. && .AVIATION...01/00Z ISSUED AT 534 PM CST TUE DEC 31 2013 SNOW WILL END QUICKLY THIS EVENING IN THE FAR NORTHEAST WITH RELATIVELY QUIET WEATHER FOR MUCH OF THE NIGHT. CEILINGS WILL GENERALLY BE VFR ALONG WITH VISIBILITIES. TOWARD DAYBREAK ON WEDNESDAY...INCREASING LIFT WILL LEAD TO THE DEVELOPMENT OF SNOW IN NORTHWEST IOWA WHICH WILL SPREAD ACROSS MUCH OF CENTRAL IOWA ON WEDNESDAY MORNING. MVFR TO IFR CEILINGS AND VISIBILITIES WILL BECOME WIDESPREAD IN LIGHT TO MODERATE SNOW FOR MUCH OF THE DAY BEFORE IMPROVEMENT FROM NORTHWEST TO SOUTHEAST DURING THE AFTERNOON. WINDS WILL GENERALLY REMAIN FROM THE NORTHEAST FOR THE DURATION OF THE FORECAST. && .DMX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR BREMER- BUTLER. && SHORT TERM...JOHNSON LONG TERM...MS DEC 13 AVIATION...COGIL
Hazardous weather outlook, Dec 31, 7:29 PM CST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 729 PM CST TUE DEC 31 2013 IAZ004>007-015>017-023>028-033>039-020130- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 729 PM CST TUE DEC 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BITTERLY COLD TEMPERATURES AND WIND CHILL VALUES ARE EXPECTED WEDNESDAY NIGHT AND THURSDAY NIGHT. ANOTHER PERIOD OF VERY COLD TEMPERATURES IS ANTICIPATED BY SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. IAZ044>050-057>062-070>075-081>086-092>097-020130- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 729 PM CST TUE DEC 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW IS FORECAST AGAIN ON NEW YEAR/S DAY WITH ACCUMULATIONS OF 1 TO 3 INCHES WITH ISOLATED HEAVIER AMOUNTS. BITTERLY COLD WIND CHILL VALUES ARE FORECAST THURSDAY NIGHT INTO FRIDAY WITH ANOTHER ROUND OF VERY COLD TEMPERATURES FORECAST BY SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Dec 31, 4:22 PM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
422 PM CST TUE DEC 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM SNOW DENVER 42.67N 92.33W
12/31/2013 E2.5 INCH BREMER IA BROADCAST MEDIA
VIA KCRG-TV
&&
CCOGILThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:55 AM CST | Winter Weather Advisory | DMX | Appanoose, Clarke, Davis, Decatur, Lucas, Mahaska and 7 more | 14 hr |
| Jan 1, 3:26 PM CST | Wind Chill Advisory | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 21 hr |
Nearby
Wind Chill Advisories in Iowa, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.